Thunderstorm Wind, Beadle
- When
- August 12, 5:42 PM CST
- Where
- Beadle County, 6 mi S of Huron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.267, -98.217
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 12, 3:10 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 410 PM CDT SAT AUG 12 2006 .DISCUSSION... APPCHG SLOW MOVG CDFNT HAS RICH AND DEEP MOISTR TO WORK WITH AND AIR IS PRETTY UNSTBL AS WELL. THIS WILL MORE THAN OVERCOME SLGTLY LESS THAN EXPECTED HEATG WHICH WAS NO DOUBT IN SOME DEGREE RELATED TO MOISTR FIELD. BESIDES IMMEDIATE SVR STORM THREAT...HEAVY RAIN IS DEFINITELY A THREAT TO DVLP WITH STORMS...ESPLY AS THERE CUD BE REPEAT STORMS OVER WRN AND ESPLY FAR NRN PART OF FCST AREA. POTENTIAL FOR SVRL INCHES OF RAIN LCLY LEADS TO MAKING A FLASH FLOOD WATCH BEST IDEA FOR AT LEAST THJE WETTEST AND MOST IMMEDIATELY THREATENED AREA...WHICH IS HON TO DESMET. ANY REAL HEAVY RAIN SHUD SUBSIDE A LTL MORE QUICKLY SW OF HON. THE REST OF THE NRN TIER OF FCST AREA EWD THRU BKX INTO MML IN SWRN MN CUD BE THREATENED LATER ON. WILL HOLD OFF WATCH THIS AREA FOR NOW DUE TO A LTL MORE UNCERTAINTY IN THREAT PLUS THEY ARE NOT QUITE AS WET AS HON AREA. AS THIS SYS IS SLOW MOVG...STORMS WILL TAKE THEIR TIME REACHING SERN FCST AREA...NAMELY NWRN IA...AND CUD HOLD OFF TIL SUN BUT IN UNSTBL AIR HAVE GONE WITH A SLGT CHC THERE FOR LATE TNGT. ANY WELL ORGANIZED STORMS WHICH CUD BE AN MCS CUD CREATE ITS OWN DRIVE AND PUSH BOUNDARIES INTO THE SERN PART OF AREA LATE TNGT. FOR THE IN BTWN AREAS...SUCH AS FSD AREA...SOME THREAT OF HEAVY RAIN IS SEEN FOR LATE TNGT...AGN AS ANY WELL ORGANIZED ACTVTY WILL NOT NEED THE CDFNT. FNT WILL BE CLOSE TO NWRN EDGE OF FCST AREA BY THE END OF TNGT...THO AGN CONVECTION AND BOUNDARIES MAY MAKE EXACT LOCATION OF FNT PROBLEMATIC. IN ANY EVENT ASIDE FROM RAIN INDUCED COOLNG...THE COOLR AIR WILL NOT GET INTO AREA TNGT. BOTH NAM AND GFS SHOW WEAK SURFACE LOW SLIDING NORTHEAST ALONG THE BOUNDARY DURING SUNDAY MORNING...WITH A LITTLE BETTER FORCING ALOFT HELPING TO INCREASE COLD ADVECTION AND PUSH THE COLD FRONT EAST INTO CENTRAL SECTIONS OF THE CWA BY LATE AFTERNOON...THEN CONTINUING THRU NORTHWEST IOWA DURING THE EVENING. GFS FASTER WITH THIS MOVEMENT... AND WITH BULK OF UPPER PUSH REMAINING CLOSER TO UPPER LOW NORTH OF OUR AREA...HAVE LEANED CLOSER TO SOMEWHAT SLOWER NAM TIMING FOR FRONTAL MOVEMENT. WITH THE BOUNDARY LINGERING OVER THE WESTERN CWA MUCH OF THE DAY...A STRONG 850MB MOISTURE TRANSPORT CONTINUING INTO THE BOUNDARY...AND SOUTHWESTERLY FLOW AT 850MB FAVORING LINGERING REDEVELOPMENT ON SOUTHWEST SIDE OF ACTIVITY...WILL BUMP POPS UP TO CATEGORICAL AND ADD SOME HEAVY RAIN WORDING NORTH OF I-90 INTO THE EARLY AFTERNOON. THINK THIS ACTIVITY WILL LIMIT SEVERE POTENTIAL OVER MUCH OF THE AREA SUNDAY...WITH MOST FAVORED AREA OVER NORTHWEST IOWA DURING THE LATE AFTERNOON/EARLY EVENING. HOWEVER...DUE TO SOME UNCERTAINTY IN FRONTAL TIMING...WILL LEAVE SEVERE MENTION OUT OF GRIDS/ZFP FOR NOW. MORE WIDESPREAD RAIN/CLOUDS WILL ALSO HOLD TEMPS DOWN ACROSS WESTERN AND NORTHERN CWA...WITH MID TO UPPER 70S IN THESE AREAS...WHILE THE SOUTHEAST SEES MID 80S WITH PARTIAL SUNSHINE AND FAVORABLE MIXING. TSRA CHANCES LINGER INTO THE EVENING AHEAD OF THE BOUNDARY ACROSS THE SOUTHEAST CWA...AGAIN WITH CHANCES DEPENDENT ON TIMING OF THE BOUNDARY...BUT MOST AREAS SHOULD DRY OUT PRETTY QUICKLY BEHIND THE FRONT WITH SEASONABLE DAYTIME TEMPERATURES AND COOL NIGHTS EXPECTED THROUGH THE FIRST PART OF THE WORK WEEK. NOT MANY CHANGES IN THE LATTER HALF OF THE WEEK. STRONG PUSH OF WARM ADVECTION RETURNS TO THE AREA WEDNESDAY NIGHT...WITH MOVE ACTIVE WEST TO SOUTHWEST FLOW PATTERN ALOFT BRINGING LOW CHANCES OF PRECIP TO MUCH OF THE CWA THURSDAY NIGHT THROUGH FRIDAY NIGHT. TEMPERATURES THROUGH THIS PERIOD SHOULD BE A LITTLE ABOVE SEASONAL NORMALS...AND DID NOT STRAY TOO FAR FROM 00Z MEX GUIDANCE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...FLASH FLOOD WATCH TONIGHT THRU SUNDAY MORNING SDZ038-039. MN...NONE. IA...NONE. NE...NONE. && JH/WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT SAT AUG 12 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON FROM HURON SOUTH DAKOTA TO BONESTEEL SOUTH DAKOTA. TONIGHT...THUNDERSTORMS...SOME SEVERE OR WITH HEAVY RAINFALL...ARE EXPECTED ALONG AND NORTHWEST OF A BURKE SOUTH DAKOTA...TO MARSHALL MINNESOTA LINE. THUNDERSTORMS ARE ALSO POSSIBLE FURTHER SOUTHEAST... WITH LESSER INTENSITY HEADING INTO NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON IN GREGORY...BRULE AND NORTHWEST CHARLES MIX COUNTIES. THIS IS PRIMARILY DUE TO SOUTH WINDS 15 TO 30 MPH. PLEASE BE CAREFUL WITH DEBRIS BURNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OVER THE AREA ON SUNDAY AND SUNDAY NIGHT AS A VIGOROUS COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS...WITH AREAS OF HEAVY RAIN ARE POSSIBLE BASICALLY ALONG AND EAST OF A TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE. A SEVERE STORM CANNOT BE RULED OUT WEST OF THIS LINE DURING THE DAYTIME SUNDAY...BUT SHOULD BE MUCH MORE ISOLATED IN COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 600 PM IN SOUTHEAST SOUTH DAKOTA AND PART OF SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 2 SE ALEXANDRIA 43.63N 97.75W
08/10/2006 E60 MPH HANSON SD TRAINED SPOTTER
SMALL BRANCHES DOWN
&&
LIEBLThe Aberdeen radar (KABR), 133 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5527935, 5528032, 5527936, 5527937, 5528031.